MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 6 L; FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 6 L; FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0006L
Health Effect - Clinical Code Pain (1994)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 october 2018.Lot 152870: (b)(4) items manufactured and released on 11 september 2015.Expiration date: 2020-07-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere tibial tray fixed cemented size 5 l reference 02.07.1205l (k090988).Lot 155594: (b)(4) items manufactured and released on 28 december 2015.Expiration date: 2020-12-07.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Preliminary investigation based on the picture of the explanted components performed on october 24, 2018 by r&d product manager: revision surgery after 2 years and a half from primary implantation for pain.During revision surgery, the surgeon determined that no adhesion occurred between the cement and the components.From inspection of the pictures enclosed, no traces of residual cement can be seen on the tibial tray and on the femoral component.All the cement remained adherent to the bone.Absence or lack of cement on explanted components is usual to be seen even if the cause of revision is not loosening or mobilization.Therefore this is not an evidence of lack of adhesion between the cement and the implant due to faulty devices.Furthermore any non-conformity can be revealed in the distal surface of the component that could have contributed to the event.Poor cement inter-digitation on the implant surface are of various origin; they could be related to the cement and cementation procedure or mobilization of the implant during curing.Patient match department analysed the case and on october 05, 2018.They reported our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
The patient came in complaining of pain and stiffness.The surgeon opened the patient and noticed that the cement did not adhere to the implants.The type of cement used is palacos r.They were able to pop off the femur and tibia components with essentially no effort.None of the cement stuck to the components.The surgeon removed the femur, insert and tibia and replaced it with another company's product.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 6 L
Common Device Name
FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7999370
Report Number3005180920-2018-00819
Device Sequence Number1311175
Product Code JWH
UDI-Device Identifier07630030825873
UDI-Public07630030825873
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number02.12.0006L
Device Lot Number152870
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR